Alert archive / New Mexico / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 14, 2001, 1:16 AM MDT for Los Alamos County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2001, 1:16 AM MDT (07:16 UTC)
- Expired
- Aug 14, 2001, 2:00 AM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Los Alamos County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 140717
FFWABQ
NMC028-140800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT TUE AUG 14 2001
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN AND NORTHWEST LOS ALAMOS COUNTY IN NORTH CENTRAL NEW
MEXICO
* UNTIL 200 AM MDT
* AT 111 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER WEST CENTRAL LOS ALAMOS COUNTY...OR ABOUT 4 MILES
NORTHWEST OF LOS ALAMOS...MOVING NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
OVER RURAL NORTHEASTERN LOS ALAMOS COUNTY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
$$
LAT...LON 3596 10639 3584 10639 3592 10625 3597 10625
3598 10628 3596 10631What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:00 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 9:00 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT MON AUG 13 2001 WILL GO AHEAD AND DROP FLASH FLOOD WATCH FOR NW NM PER COORD WITH FLG AND GJT. NOTHING TOO EXCEPTIONAL ON RADAR OR SATELLITE TO SUPPORT CONTINUING WATCH. WILL MENTION LOCALLY HEAVY RAIN IN THE NW FOR THE REST OF THE NIGHT. HEAVIEST RAIN THIS EVE ACUALLY IN WRN HALF OF SAN MIGUEL COUNTY AND CURRENTLY ACROSS GUADALUPE COUNTY. WILL TINKER WITH THE POPS AS USUAL FOR THE OVERNIGHT...LOWERING MOST ZONES. EXCEPTION WILL BE NE QUARTER WHERE MUCH OF THE ACTION GOING ON. 40 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:45 PM MDT | Flash Flood Warning | ABQ | Guadalupe, San Miguel | 3 hr |
| Aug 14, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 25 min |
| Aug 14, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 32 min |
| Aug 14, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 47 min |
Nearby
Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.